# SDR 0301696718

- Difficulty date: September 4, 2003
- Submitted: September 8, 2003
- Operation: Air carrier
- Aircraft: N618US
- Make and model: Boeing 747251F
- Aircraft serial: 21122
- Aircraft time: 93,631 hours, 23,164 cycles
- System (JASC): 2210 · Autopilot System
- Part: Computer
- Condition: Inoperative
- Location: Yaw Damper
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A, H

## Discrepancy

DURING CLIMB THE LOWER YAW DAMPER LIGHT ILLUMINATED BRIEFLY AND THE AIRCRAFT WAS DIFFICULT TO CONTROL IN HEADING. SLOWED AIRCRAFT TO 270 KNOTS AND TURNED OFF LOWER YAW DAMPER BUT AIRCRAFT WAS STILL DIFFICULT TO CONTROL IN HEADING. AIRCRAFT DECLARED AN EMERGENCY DUMPED 20,000 LBS OF FUEL AND RETURNED TO JFK AND AFTER LANDING EIGHT TIRE FUSES BLEW. REPLACED UPPER AND LOWER RUDDER POWER CONTROL UNITS BOTH YAW DAMPER COMPUTERS AND EIGHT TIRE ASSEMBLIES. OPERATIONAL CHECK GOOD.
